MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is (b)(6) 2019.If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: as the product was not returned for the evaluation, the complaint nor a product deficiency could be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured according to specification.Review of the sterilization records shows there were no non conformance's with respect to the sterilization process.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor noticed that four (4) patients had increased inflammation post-op.The doctor stated he was thinking it was due to toxic anterior segment syndrome (tass).The doctor did his own due diligence to see if there was a trend.He reviewed the surgeries to include any procedural changes, product changes or operating room changes.Nothing was found to be different.Lab cultures were not performed, nor any testing for tass.The patients had increased inflammation that did not subside, and a patient also had corneal edema.The doctor treated the patients with increased post-op medication with a change in dosage from the usual frequently to every hour instead.Patients were prescribed ofloxacin (antibiotic), prednisolone, and ketorolac (combination antibiotic, anti-inflammatory and steroid).The doctor noticed the patient¿s symptoms were subsiding.No plan to remove any of the lenses and thus far, all patients were ok.This mdr report pertains to the one of four events.A separate report will be submitted for the other lenses.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8746754
Report Number2648035-2019-00675
Device Sequence Number16516156
Product Code MFK
UDI-Device Identifier05050474536784
UDI-Public(01)05050474536784(17)221023
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberZMA00
Device Catalogue NumberZMA00U0190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/29/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005